MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary vein using ruby coils and a non-penumbra microcatheter.During the procedure, a ruby coil would not advance through the microcatheter, and the physician experienced resistance.Therefore, the ruby coil and microcatheter were removed.The procedure was completed using a new ruby coil and microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Kinks were present along the length of the pusher assembly.The embolization coil was intact with the pusher assembly and partially retracted from the proximal end of the introducer sheath and had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil was partially retracted from the proximal end of its introducer sheath and had offset coil winds, and the pusher assembly was kinked.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Due to the returned damage, functional testing could not be performed; therefore, the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of inability to advance ruby coil through the microcatheter the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10963172
Report Number3005168196-2020-02208
Device Sequence Number960777
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberF97195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005